Has anyone here taken a low does (.25mg) at night for anxiety and/or sleeping? If so for how long?
I was give a .05mg to take at night for anxiety and was told it would help with me sleep also (I have trouble with constantly waking up a few times a night for years now). One night I took a whole .05mg and couldn't believe how zonked out I was. I decided to take 1/2 the next time. I have been on and off Xanax since the 5th of the month. I just got my period and had really bad PMS and my anxiety was pretty bad. I'm better today and won't take it tonight but....
Now I understand that Xanax can be dangerous if taken all the time. My doctor didn't tell me that!! Now I am worried.
Does anyone here take this darn pill and what's your story with it?
Thanks for any and all replies
Last edited by moderator2; 11-19-2005 at 01:40 PM.
Reason: please follow your question on the anxiety board - please do not post the same question on multiple boards
I've taken Xanax off and on since 1991. It has been very helpful this past year dealing with perimenopause. After all these years, I still start with 1/2 a tablet, and with most anxiety attacks it is enough to take the edge off. There have been times when I have taken another 1/2 tablet a few hours later, but I am careful to keep in touch with the prescribing MD so he can monitor it. If you feel you have taken too much then you probably have......you are not supposed to feel drugged. For me Xanax is much better than one of the new 'sleep inducers' out. Now that, made me feel drugged! I know alot of people that have taken Xanax.....it works for some, and not for others. Only you can make that decision.....
I don't think I have overdone it, every few nights since the 5th I have taken 1/2. When the anxiety was high or my PMS was severe. It just so happens that my MD gave me the prescription 10 days before my period. It really helped me relax and not worry so much and sleep too!!
My nights are the worst and I didn't want to take an anti-depressent just because I couldn't cope with my nights since my days were fine. So between my MD and me, we thought a short term drug may help. One that I can take as needed.
I haven't taken a whole one since that first day. I guess, if I need it (1/2), I'll take it...and keep in touch with my doctor as you said. I was just worrying that's all...I hate prescription drugs and am scared about this one because it helps ALOT and some of the stories I've read are well.....frightening that's all.
You sound like you'll do fine with it. You are aware of the problems it could cause, and you are under a doctors care. I felt the same way you do when I first started....scared! Now that I've taken it, as needed, for over 14 years and still take the same dose, I'm comfortable with it. Constant anxiety is more of a health threat than a 1/2 tab of Xanax as needed. Good luck, I hope it works out for you!
I agree with Gingertea. I've been on Xanax off and on for 10 years, and recently the psychiatrist I saw (for nightmares) told me to take .25-.5mg every night before bed. I take closer to .5mg most of the time. The nightmares are greatly reduced, and I sleep much better. Xanax is not dangerous. Its only bad if you take it when you DON'T need it. Some people abuse it, and that is where these types of drugs get their bad name. If you ONLY take it AS NEEDED, like Gingertea said, its much better for you than constant stress and anxiety. I came to realize that long ago. The stress was wearing me down emotionally and physically. I also take Xanax a couple of times a week on average for anxiety and/or panic attacks. Its a great rescue drug, and it does make me more like a normal person, instead of freaking out over every little thing. .25mg, by the way, is the lowest dose Xanax comes in. So you are on a very low dose, if that makes you feel better. You will not get physically dependent on Xanax unless you take it daily for months. Even then, some people don't get dependent. Even if this happens, however, all you have to do is GRADUALLY wean yourself off it. (Never stop taking it suddenly after being on it on a daily basis). You won't get any withdrawal symptoms as long as you only reduce your dose by maybe one pill a week, at the most. I've done that in the past, and had no problems whatsoever. Xanax has helped so many people to be able to cope, including me. If you need it, don't hesitate to let it help you.